# SDR UALA2011010400041

- Difficulty date: January 3, 2011
- Submitted: January 6, 2011
- Operation: Air carrier
- Aircraft: N487UA
- Make and model: Airbus A320-232
- Aircraft serial: 1669
- Aircraft time: 29,816 hours, 13,227 cycles
- Engine: Iae V2527A5
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Condition: Leaking
- Location: Inlet Cone
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

OIL SMELL IN CABIN, RTFL.  ACCOMPLISHED UPPER BLEED AIR DUCT INSP ON NR 1 & 2 ENG.  NO OIL NOTED IN DUCTS.  REPLACED LT & RT RECIRCULATION FILTERS.  UPON REMOVING NR 1 ENG INLET CONE, FOUND OIL IN SHAFT.  OIL IN THIS AREA INDICATES LPT BLIND CAP SEAL LEAKING.  COVER SEAL (222-1090) ALSO REQUIRED REF MM.  CLN INSIDE LPT FWD EXT SHAFT AND CAVITIES WITH ISO ALCOHOL PRIOR TO REPLACING INLET CONE.  AFTER ACFT RESTORED TO NORMAL ACCOMPLISHED ECS DECONTAMINATION PROCEDURES IAW TASK MM.  ACCOMPLISHED HIGH POWER RUN AT 1.2 EPR FOR 10 MIN SHUTDOWN & CHECK INLET CONE TO VERIFY NO LEAK 2.  BORESCOPE HPC STAGES 3 & 4 CHECKING FOR EVIDENCE OF OIL.  REMOVED, CLEANED & REINSTALLED SPINNER, BOROSCOPED HPC 3&4, NO OIL FOUND.
